Nevada, 2006Winter Storm in Nevada, March 28, 2006
March 28, 2006 · NWS VEF · 1 event in 1 county or zone
1 winter storm, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Mar 28, 4:20 AM PST, 3 hours 40 minutes earlier.
Area forecast discussion, Mar 28, 4:20 AM PST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
420 AM PST MON MAR 28 2006
.SYNOPSIS...A STRONG PACIFIC STORM WILL MOVE INTO THE AREA TODAY AND
WILL GRADUALLY MIGRATE ACROSS TONIGHT AND WEDNESDAY. THIS WILL
RESULT IN WIDESPREAD RAIN AND SNOW TODAY AND WEDNESDAY ALONG WITH
COOLER TEMPERATURES AND LOCALLY BREEZY TO WINDY CONDITIONS. THE
STORM WILL MOVE EAST LATE WEDNESDAY WITH MILD AND DRY CONDITIONS
EXPECTED ON THURSDAY.
&&
.SHORT TERM...THE BROAD SWATH OF MID LEVEL MOISTURE WAS STILL ACROSS
THE ENTIRE REGION THIS MORNING WITH AREAS OF LIGHT PRECIPITATION
DETECTED MOST OF THE NIGHT ACROSS SRN CA/NV AND NW AZ. THE WESTERN
EDGE OF THIS MID LEVEL MOISTURE COULD BE SEEN ALONG A LINE ORIENTED
FROM LOS ANGELES UP THROUGH LAKE TAHOE THIS MORNING. MORE NOTEWORTHY
WAS THE STRONG BAROCLINIC BAND PUSHING INTO THE CENTRAL CALIFORNIA
COAST THIS MORNING. BOTH THE 06Z NAM AND GFS INITIALIZED THIS
FEATURE FAIRLY WELL ALONG WITH THE 110-120 KNOT JET ROUNDING THE
BASE OF THE TROUGH AND PUSHING INTO SOUTHERN CALIFORNIA THIS
AFTERNOON. IT APPEARS BROAD UPWARD FORCING WILL DEVELOP AFTER 18Z
FOR MOST OF THE REGION AND ENHANCEMENT FROM THE JET WILL KICK IN
OVER SOUTHERN NEVADA AND NORTHWEST ARIZONA THIS AFTERNOON AND
EVENING FOR A GOOD BET OF WIDESPREAD RAINFALL AMOUNTS EXCEEDING 0.50
INCHES. SNOW LEVELS ARE FORECAST TO REMAIN AT OR ABOVE 8000 FEET FOR
THE SOUTHERN NEVADA MOUNTAINS THROUGH THIS EVENING BEFORE LOWERING.
UPGRADED THE WATCH TO A WINTER STORM WARNING WITH EMPHASIS ON
ACCUMULATIONS ABOVE 8000 FEET. STILL LOOKS LIKE NORTHWEST ARIZONA
COULD SEE THE MOST RAINFALL AND WILL LEAVE FLASH FLOOD WATCH IN
PLACE. THE BEST COMBINATION OF MOISTURE AND DYNAMICS SHIFTS FROM
WEST TO EAST OVERNIGHT AND ENDS AFTER 15Z WEDNESDAY. THE COLD POOL
THEN BEGINS TO SLIDE SOUTHEAST ACROSS SOUTHERN NEVADA FOR A TURN TO
MORE SHOWERY PRECIPITATION AND LOWER SNOW LEVELS. THE THREAT OF
PRECIPITATION ENDS WEDNESDAY EVENING WITH DRIER WEATHER THURSDAY AND
A MODEST REBOUND IN TEMPERATURES.
.LONG TERM...MODELS HAVE SEEM TO COME TO BETTER AGREEMENT ON THE
HANDLING OF THE NEXT SYSTEM MOVING INTO THE PACIFIC NW FRIDAY INTO
SATURDAY...BUT BEGIN TO DIVERGE IN THEIR SOLUTIONS AFTER SUNDAY.THE
NEXT SYSTEM IS FORECASTED TO QUICKLY MOVING INTO THE PACIFIC NW
FRIDAY BEFORE OPENING UP AND MOVING OFF TO THE NE WITH AN ASSOCIATED
TROF THROUGH THE CWA BY SUNDAY. IT APPEARS THAT THIS TROF WILL ONCE
AGAIN BE CONNECTED TO A TROPICAL MOISTURE SOURCE...BUT WITH THE MAIN
SYSTEM STAYING FAR TO OUR NORTH THE BULK OF THE PRECIP APPEARS TO
REMAIN JUST NORTH OF THE CWA AND ALONG THE SIERRA. HAVE
CONSERVATIVELY UPPED POPS TO CHANCE ALONG THE SIERRA TO ACCOUNT FOR
SPILL OVER MOISTURE ACROSS THE MOUNTAINS AND WILL KEEP SLIGHT CHANCE
ACROSS NORTHERN AND WESTERN SECTIONS OF THE CWA. GFS/ECMWF/CANADIAN
ALL SHOW A WEAK SHORTWAVE RIDGE TO VARYING DEGREES FOR SUNDAY GIVING
WAY TO THE NEXT LARGE TROF DIGGING INTO THE WEST COAST BY TUESDAY.
HAVE HELD OFF ON ADDING ANY PRECIP FOR THIS SYSTEM AS THE MODELS
HAVE YET TO COME TO AN AGREEMENT ON ITS TIMING AND STRENGTH.
MOISTURE NEVER IS COMPLETELY MOVED OUT OF THE AREA SO EXPECT HIGH
CLOUDINESS TO REMAIN THROUGH THE PERIOD. EXPECT TEMPS TO REMAIN AT
OR SLIGHTLY BELOW CLIMO THROUGH THE PERIOD WITH SOME POSSIBILITY OF
WARMING UNDER THE SHORTWAVE RIDGE ON SUNDAY. TEMPS HOWEVER WILL BE
DEPENDENT ON TIMING AND AMOUNT OF CLOUDS AND PRECIP.
&&
.AVIATION...MOISTURE WILL BE ON THE INCREASE ALONG ALL CORRIDORS
THROUGH THE DAY AND INTO THE EVENING. PRECIPITATION WILL START IN
THE DAGGETT AND BEATTY CORRIDORS AND SPREAD EASTWARD. BY 18Z RAIN
WILL BE ACROSS THE ENTIRE CWA. VISIBILITIES AND CEILINGS WILL BEGIN
TO LOWER BY 0Z AS THE TROUGH MOVES INTO THE CWA. ISOLATED
THUNDERSTORMS CAN BE EXPECTED THIS EVENING ESPECIALLY IN THE BEATTY
CORRIDOR. WINDS ARE EXPECTED TO REMAIN UNDER 15 KTS UNTIL 0Z. BY 03Z
SOUTH TO SOUTHWEST GUSTS TO OVER 25 KTS CAN BE EXPECTED.
TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER
CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA...
KBIH... KDAG...KEED.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...WINTER STORM WARNING ZONES 18/19 10 AM TODAY THROUGH 10 AM
WEDNESDAY. WINTER STORM WATCH NV ZONE 15 LATE TONIGHT AND
WEDNESDAY.
.AZ...FLASH FLOOD WATCH ZONE 3 FOR LATE THIS AFTERNOON AND TONIGHT.
.CA...WINTER STORM WARNING ZONE 26 UNTIL 4 AM WEDNESDAY MORNING.
ADAIR/MOSES/BELL
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Mar 28, 6:13 AM PST, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
613 AM PST TUE MAR 28 2006
CAZ026-291400-
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
613 AM PST TUE MAR 28 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
PERIODS OF HEAVY SNOW AND GUSTY WINDS WILL OCCUR IN THE EAST
SLOPES OF THE SOUTHERN SIERRA TODAY ABOVE 7500 FEET. SNOW LEVELS
WILL LOWER THIS EVENING THEN DROP TO NEAR 4500 FEET AFTER
MIDNIGHT AS THE SNOW TAPERS OFF. A WINTER STORM WARNING REMAINS IN
EFFECT UNTIL 4 AM PST WEDNESDAY ABOVE 7000 FEET.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SCATTERED SNOW SHOWERS WILL GRADUALLY END OVER THE SIERRA WEDNESDAY
FOLLOWED BY DRY CONDITIONS THURSDAY. ANOTHER CHANCE OF HIGH
ELEVATION SNOW IS EXPECTED FRIDAY AND SOMEWHAT UNSETTLED CONDITIONS
WILL CONTINUE THROUGH MONDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORTSIGNIFICANTT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
NVZ018-019-291400-
SHEEP RANGE-SPRING MOUNTAINS-
613 AM PST TUE MAR 28 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
NEVADA.
.DAY ONE...TODAY AND TONIGHT
HEAVY SNOW OVER THE SOUTHERN NEVADA MOUNTAINS WILL GENERALLY BE
CONFINED TO ELEVATIONS ABOVE 8000 FEET TODAY AND THIS EVENING.
SNOW LEVELS WILL LOWER AFTER MIDNIGHT BUT THE HEAVIEST
PRECIPITATION WILL TAPER OFF BEFORE SNOW LEVELS DROP TO AROUND
5000 FEET LATE TONIGHT AND EARLY WEDNESDAY. A WINTER STORM WARNING
IS IN EFFECT FROM 10 AM TODAY UNTIL 10 AM PST WEDNESDAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SNOW SHOWERS WILL TAPER OFF WEDNESDAY MORNING WITH LITTLE
ADDITIONAL ACCUMULATION WEDNESDAY AFTERNOON. DRY CONDITIONS WILL
RETURN THURSDAY WITH LITTLE CHANCE OF PRECIPITATION THROUGH MONDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
NVZ015-291400-
LINCOLN COUNTY-
613 AM PST TUE MAR 28 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
NEVADA.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. RAIN WILL
DEVELOP ACROSS MUCH OF LINCOLN COUNTY TODAY AND TONIGHT BUT SNOW
WILL BE CONFINED TO THE FEW MOUNTAIN PEAKS ABOVE 8000 FEET.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SNOW SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP AS SNOW
LEVELS LOWER TO AROUND 5000 FEET WEDNESDAY. THE POTENTIAL FOR
SIGNIFICANT SNOW ACCUMULATIONS EXISTS...ESPECIALLY WITH HEAVY
SHOWERS OR THUNDERSTORMS...AND A WINTER STORM WATCH IS IN EFFECT
WEDNESDAY. DRY CONDITIONS WILL RETURN THURSDAY AND THE PROBABILITY
OF WIDESPREAD HAZARDOUS WEATHER IS LOW THROUGH MONDAY.
AZZ001-002-036-CAZ027>029-NVZ014-016-017-020>022-291400-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-
LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK-
SAN BERNARDINO COUNTY DESERTS-ESMERALDA AND CENTRAL NYE COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
613 AM PST TUE MAR 28 2006 /713 AM MST TUE MAR 28 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.
.DAY ONE...TODAY AND TONIGHT
RAIN WILL DEVELOP TODAY AND CONTINUE TONIGHT ACROSS MUCH OF THE
REGION. WHILE THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW...
RAINFALL AMOUNTS EXCEEDING HALF-AN-INCH WILL BE POSSIBLE ACROSS
MUCH OF THE REGION BY THIS EVENING AND COULD CREATE MINOR RUNOFF PROBLEMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CAN BE EXPECTED
WEDNESDAY BEFORE THE PACIFIC STORM EXISTS THE REGION. DRY
CONDITIONS WILL RETURN THURSDAY AND THE PROBABILITY FOR WIDESPREAD
HAZARDOUS WEATHER IS LOW THROUGH MONDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ003-291400-
NORTHWEST DESERTS-
713 AM MST TUE MAR 28 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
WIDESPREAD RAIN WILL DEVELOP OVER MOHAVE COUNTY TODAY AND COULD
BECOME LOCALLY HEAVY THIS AFTERNOON AND EVENING WITH RAINFALL
AMOUNTS EXCEEDING ONE INCH. A FLASH FLOOD WATCH IS IN EFFECT FOR
SOUTHERN MOHAVE COUNTY FROM 5 PM MST UNTIL 5 AM MST.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
RAIN WILL TAPER OFF TO SCATTERED SHOWERS WEDNESDAY FOLLOWED BY DRY
CONDITIONS THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS IS
LOW THROUGH MONDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Winter Storm, Wc Clark/P X Se Nye
- When
- March 28, 8:00 AM PST to 11:59 PM PST
- Where
- Wc Clark/P X Se Nye forecast zone
- Reported by
- COOP STATION
- Coordinates
- 37.129, -115.743 (the zone’s center; the record gives no point)
Mount Charleston (7600') received 8" of snow.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Lightning Strike in Texas, March 28, 2006$180,000 · 6 events
- Flash Flooding and Hail in Texas, March 28 to 29, 2006$35,000 · 2 in hail · 18 events
- Lightning Strike in West Virginia, March 28, 2006$15,000 · 1 event
- Heavy Snow and Heavy Rain in Utah, March 28 to 29, 20067 events
- Hail and Damaging Winds in Texas, March 28, 20061 in hail · 6 events
- Tornado and Heavy Rain in California, March 28 to 29, 2006$10,000 · F0 · 4 events
- Heavy Snow in Nevada, March 28 to 29, 20064 events
- Winter Weather in Colorado, March 28 to 30, 20064 events
- Winter Weather in Utah, March 28 to 29, 20063 events
- Winter Storm in Colorado, March 28 to 30, 20063 events
- Marine Thunderstorm Winds in Gulf of Mexico, March 28, 200670 kt wind · 2 events
- Heavy Snow in Colorado, March 28 to 30, 20062 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5495521.